Filter by keywords:



Filtering documents. Please wait...

1/54. Contact dermatitis from a gonococcal discharge: a case report.

    A 53-year-old man with gonococcal urethritis had an erythrematous and vesicular eruption on the left inner thigh at the level of the tip of his penis. It is suggested that this lesion represented dermatitis caused by gonococcal endotoxin in the urethral discharge.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/54. Allergy to lichen acids in a fragrance.

    A 48-year-old clerical officer with a recurrent facial eruption had positive patch test reactions to nickel, fragrance mix and lichen acid mix. On testing to individual ingredients of fragrance mix and lichen acid mix, she had 2 reactions to oak moss, which is thought to be the main allergen in fragrance mix, and to usnic acid, which is one of a number of lichen acids comprising oak moss. Avoidance of fragrance use resulted in clearing of the eruption but, subsequently, an acute vesicular flare on her face and hands occurred after exposure to lichen on garden shrubs.
- - - - - - - - - -
ranking = 2
keywords = eruption
(Clic here for more details about this article)

3/54. Multiple corticosteroid orally elicited allergic contact dermatitis in a patient with multiple topical corticosteroid allergic contact dermatitis.

    Corticoid allergic contact dermatitis (ACD) may be topically or systemically elicited. Allergic contact dermatitis to topical corticosteroids is relatively common, whereas reports of orally elicited ACD to corticosteroids are rarer. patients allergic to one corticosteroid often exhibit cross-reactivity to other corticoids. We have previously reported a 46-year-old woman with contact allergy documented by patch and provocative use testing to multiple topical corticosteroids. On further testing, she was thought to have multiple corticoid orally elicited ACD to triamcinolone, methyl prednisolone, dexamethasone, and prednisone. Oral provocation tests were performed in a single-blind fashion following the method of Alanko and Kauppinen [diagnosis of drug eruptions: clinical evaluation and drug challenges. In, skin Reactions to Drugs (Kauppinen K, Alanko K, Hannuksela M, Maibach HI, eds). Boca Raton, FL, CRC Press, 1998.]. The five oral corticosteroids tested were triamcinolone, methyl prednisolone, dexamethasone, prednisone, and hydrocortisone. Four of the five challenged corticosteroids (i.e., triamcinolone, methyl prednisolone, dexamethasone, and prednisone) produced a generalized maculopapular eruption in a delayed manner. The fifth challenged corticoid, hydrocortisone, had no adverse effect on this patient. This patient was unusual in that she exhibited polysensitivity to a spectrum of oral and topical corticosteroids. hydrocortisone was identified as a corticosteroid for future clinical use. This is an important finding since corticosteroids are important emergency drugs.
- - - - - - - - - -
ranking = 2
keywords = eruption
(Clic here for more details about this article)

4/54. Severe allergic contact dermatitis induced by paraphenylenediamine in paint-on temporary 'tattoos'.

    Paraphenylenediamine (PPD) is a black dye with well known sensitizing properties. Its increasing use as a skin paint to produce temporary 'tattoos' has led to recent reports of allergic contact dermatitis. Hitherto, such cases of allergic contact dermatitis due to PPD have been localized to the original site of application of the skin paint. We report two cases of severe allergic reactions to paint-on 'tattoos'. Both of these patients had no prior history of sensitivity to PPD, although case 2 had previously used permanent hair dyes. In both cases, the primary eruption at the 'tattoo' site was followed within days by a generalized eruption which ultimately required treatment with oral corticosteroids, because the initially prescribed topical corticosteroids proved ineffective.
- - - - - - - - - -
ranking = 2
keywords = eruption
(Clic here for more details about this article)

5/54. Allergic contact dermatitis due to benzalkonium chloride in plaster of paris.

    Plaster of paris (POP) bandages are extensively used for splinting and casting injured or surgically repaired body parts. Allergic contact dermatitis caused by POP has been reported only rarely in the medical literature. An 81-year-old woman developed multiple large, tense, haemorrhagic bullae on the palm, and an acute vesicular eczematous eruption on the forearm, after the application of a POP splint. Subsequent patch testing revealed positive reactions to both the POP bandage used and to benzalkonium chloride, a component of the POP formulation. patch tests to two other POP products without benzalkonium chloride were negative. These results confirm those of previous studies which have implicated the quaternary ammonium compound benzalkonium chloride as the allergen responsible for POP-induced allergic contact dermatitis.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

6/54. Beard dermatitis due to para-phenylenediamine use in Arabic men.

    The most common active ingredient in hair coloring is para-phenylenediamine (PPDA), which can produce contact dermatitis, particularly in persons who dye their scalp hair and in hairdressers. We have identified another group of patients also at risk, namely men from Arab countries, who commonly grow beards and dye them. We searched the computerized patient database at the Mayo Clinic for patients with beard dermatitis associated with dye use. Eight Arabic men presented to the Mayo Clinic between 1994 and 1999 with beard dermatitis and a positive patch test to PPDA. The lesions were described as pruritic, erythematous, papular eruptions that developed in the jaw area after each application of beard dye. The symptoms subsided after the patients discontinued use of the PPDA-containing dye and received treatment with topical corticosteroids. Allergic contact dermatitis in the beard area due to PPDA occurs in Arabic men as a result of their propensity to dye their beards.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

7/54. erythema multiforme-like eruption associated with contact dermatitis to cutting oil.

    A 48-year-old Japanese man developed coalesced erythema multiforme-like lesions on the forearms and the dorsa of hands that were exposed to a cutting oil product. Subsequently, multiple, round erythematous lesions with iris formation occurred on the trunk and four extremities that had no direct contact with the oil. It is suggested that erythema multiforme can be induced via some allergic processes following a contact reaction.
- - - - - - - - - -
ranking = 4
keywords = eruption
(Clic here for more details about this article)

8/54. Allergic contact dermatitis due to thiuram exposure from a fungicide.

    A 49-year-old man developed a widespread eczematous eruption following contact with plants sprayed with a fungicide. Patch testing revealed a strong reaction to thiuram mix and several of the individual thiuram mix constituents. The fungicide contained tetramethylthiuram disulphide, a thiuram chemical. Thiurams are widely recognized as a cause of rubber-glove allergy; however, they are also used extensively in fungicides.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

9/54. Allergic reactions to decorative skin paintings.

    BACKGROUND: Dye mixtures containing henna, P-phenylenediamine (PPD), and indigo are applied to the skin in various parts of the world for religious purposes, social recognition or fun. AIM: To identify eventual allergens responsible for contact sensitization to skin decoration in three young children. Lesions remained strictly limited to the site painted during the summer holiday. None of the children had a previous history of contact dermatitis, but two of them suffered from severe seasonal allergic rhinoconjunctivitis. FINDINGS: Patch testing revealed severe contact hypersensitivity to PPD in all three patients, and one child presented a positive prick test to 1% henna in water. The eruptions resolved following spontaneous elimination of the dyes and topical applications of corticosteroids, but left residual depigmentation. CONCLUSION: PPD is the main allergen identified in allergic reactions to decorative skin paintings.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

10/54. Systemic allergic contact dermatitis to 8-methoxypsoralen (8-MOP).

    photochemotherapy with psoralens and UVA (PUVA) is widely used in the treatment of psoriasis and many other skin conditions. Cutaneous adverse reactions to 8-methoxypsoralen (8-MOP) appear to be rare and may be difficult to distinguish from phototoxicity or UV-induced polymorphic light eruption. We describe a patient who had a systemic allergic contact dermatitis to 8-MOP develop during her second course of PUVA treatment for psoriasis.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)
| Next ->


Leave a message about 'Dermatitis, Allergic Contact'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.